Hives and Breastfeeding

User - posted on 07/11/2012 ( 1 mom has responded )

2

0

0

Good day mommies!

My son just turned 1 this month and i have been exclusively breastfeeding him since his birth. My problem is i usually break out in hives lately and it started when my son was only 4 months old. Nothing changed on the food i ate and i never had any history of food allergies. I assumed that it could be my progesterone only pills ( EXLUTON ) that i have been taking since my son was 2 months old. So stopped taking the pill for 4 months now but the hives won't go away.
My OB GYN recommended me to take VIRLIX to relieve the hives. It goes away for about 4-5 days and i would take it again.
Could my hives be related to breastfeeding? am i allergic to breastfeeding? is VIRLIX safe for my baby? or are there other options for me to take?
I need help mommies. Thanks! :)

MOST HELPFUL POSTS

Jamie - posted on 07/11/2012

65

2

7

Breastfeeding is not causing it. You are for sure allergic to something, probably was those pills. I was taking medicane for my mastitis and it gave me hives that wouldn't go away also. I went about 3 weeks with it and Urgent Care doctor, nurses, my OBGYN and etc. all gave me differant things to do or take and nothing worked. My sister is a nurse and she told me to take half a pill of Benedryl every 2-4 hours to keep it in my system. (I get very hyper with that drug so I hate taking it) But by doing that I wasn't too hyper, I wasn't too drugged up to take care of my baby, just always felt a little tired. It took about 4 days but my hives finally went away. I kept taking half a pill until every hive on my body was gone. Sorry, I don't know anything about Virlix but if they prescribed it then it can't be too bad.
Hope this helps, those hives can be awful!

1 Comment

View replies by

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms